Alert archive / Pennsylvania / Special Weather Statements in 2013

Special Weather Statement, NWS Philadelphia/Mount Holly

September 11, 2013Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Sep 11, 2013, 7:35 PM EDT for Monroe County, Pennsylvania. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2013, 7:35 PM EDT (23:35 UTC)
Expired
Sep 11, 2013, 8:30 PM EDT
In force
55 min
Issued by
NWS Philadelphia/Mount Holly

County Monroe County, PA

The radar

The Binghamton radar (KBGM), 139 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 11.6 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1617 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1617 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

991 
WWUS81 KPHI 112335
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
735 PM EDT WED SEP 11 2013

PAZ055-120030-
MONROE PA-
735 PM EDT WED SEP 11 2013

...STRONG THUNDERSTORMS WILL AFFECT MONROE AND NORTHEASTERN CARBON 
COUNTIES...

AT 728 PM EDT...A STRONG THUNDERSTORM WAS 13 MILES SOUTHWEST OF
GOULDSBORO...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. 

LAT...LON 4126 7513 4124 7512 4116 7515 4114 7508
      4109 7503 4109 7497 4100 7512 4094 7519
      4093 7521 4086 7530 4083 7548 4096 7557
      4099 7550 4113 7565 4123 7554

$$

FORECASTER:JJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Sep 11, 4:17 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 11, 4:17 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT WED SEP 11 2013

.SYNOPSIS...
HIGH PRESSURE TO OUR SOUTHEAST WILL MAINTAIN A FLOW OF VERY WARM
AND HUMID AIR ACROSS THE REGION FOR TONIGHT AND THURSDAY. A COLD
FRONT WILL APPROACH FROM THE NORTHWEST ON THURSDAY AND WILL
TRIGGER SHOWERS AND THUNDERSTORMS AS IT CROSSES THE AREA THURSDAY
EVENING. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT ON FRIDAY
AND WILL BRING MUCH COOLER AND LESS HUMID CONDITIONS THROUGH THE
WEEKEND. A MOSTLY DRY COLD IS EXPECTED TO MOVE ACROSS THE REGION
SUNDAY NIGHT OR MONDAY MORNING, FOLLOW BY MORE COOL HIGH PRESSURE
FOR THE EARLY PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THROUGH TONIGHT, SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE WILL
GRADUALLY PROGRESS EAST AND AWAY FROM OUR REGION. WE WILL STILL
FEEL THE INFLUENCE OF THIS DEPARTING MID LEVEL RIDGE, THOUGH, AS
THE WARM AND MUGGY AIRMASS REMAINS ACROSS THE FORECAST AREA.
MEANWHILE, LOW PRESSURE WILL CONTINUE TO SLOWLY MOVE EAST THROUGH
THE OVERNIGHT ACROSS THE NORTHERN GREAT LAKES AND SOUTHERN CANADA.
ITS ASSOCIATED COLD FRONT IS PROGGED TO BE NEARING FAR WESTERN
PENNSYLVANIA BY AROUND DAYBREAK THURSDAY MORNING.

FOR OUR REGION, ANY LATE-DAY ISOLATED CONVECTION ACROSS THE
NORTHWEST PART OF OUR FORECAST AREA WILL DIMINISH HEADING THROUGH
THE EVENING AS WE LOSE THE INFLUENCE OF DAYTIME HEATING. WITH PLENTY
OF LOW LEVEL MOISTURE STILL IN PLACE ACROSS THE REGION, SOME FOG AND
HAZE MAY DEVELOP THROUGH THE EARLY MORNING HOURS. UNCOMFORTABLE
DEWPOINTS IN THE UPPER 60S TO PERHAPS LOW 70S WILL CONTINUE THROUGH
THE NIGHT. SIMILAR OVERNIGHT LOW TEMPERATURES ARE EXPECTED FROM
NORTH TO SOUTH ACROSS THE REGION, AND WE TOOK A BLEND OF MET/MAV MOS
GUIDANCE FOR MINIMUM TEMPERATURES.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
LOW PRESSURE WILL CONTINUE TO TRACK EASTWARD ACROSS SOUTHERN
CANADA, ALLOWING ITS TRAILING COLD FRONT TO APPROACH OUR REGION
FROM THE WEST DURING THE DAY. ABUNDANT LOW LEVEL MOISTURE WILL BE
IN PLACE AHEAD OF THIS APPROACHING BOUNDARY, AND FORECAST
SOUNDINGS SHOW AMPLE CAPE IN THE 2000 TO 3000 J/KG RANGE
DEVELOPING THROUGH THE DAY. 0 TO 6KM BULK SHEAR VALUES ALSO
STEADILY INCREASE, WITH THE HIGHER VALUES ACROSS OUR NORTHERN
AREAS. ALL OF THESE FACTORS POINT TO THE POTENTIAL OF STRONG TO
LOCALLY SEVERE TSTORMS, WITH GUSTY WINDS BEING THE PRIMARY THREAT.
THE GREATEST POTENTIAL FOR LOCALLY SEVERE STORMS LOOKS TO BE FOR
OUR NORTHWEST ZONES, DUE TO THE TIMING OF THE FRONTAL PASSAGE
ALONG WITH THE BETTER CAPE, SHEAR, AND MID TO UPPER FORCING. SPC
CONTINUES TO PLACE A PORTION OF OUR FAR NORTHWEST ZONES IN A
SLIGHT RISK FOR THURSDAY INTO THURSDAY NIGHT. FROM THE MORNING
THROUGH THE LATE AFTERNOON TO EARLY EVENING, WE STEADILY INCREASE
POPS ACROSS THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST. ALSO OF
NOTE, PWATS ARE FORECAST TO BE IN THE 1.5 TO 2 INCH RANGE ACROSS
THE REGION AHEAD OF THE APPROACHING FRONTAL BOUNDARY. THUS, ANY
SHWR/TSTORM ACTIVITY ACROSS THE REGION THURSDAY WILL ALSO HAVE THE
POTENTIAL OF PRODUCING HEAVY RAIN.

DEWPOINTS ARE EXPECTED TO BE RUNNING IN THE UPPER 60S AND LOW 70S
ACROSS THE REGION THROUGH THE DAY. A BLEND OF MET/MAV GUIDANCE WITH
CONTINUITY WAS USED FOR MAXIMUM TEMPERATURES, AND WE EXPECT HIGHS TO
BE MAINLY IN THE MID TO UPPER 80S, WITH A FEW 90 DEGREE READINGS
POSSIBLE THROUGH THE DELMARVA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
THE MOST ACTIVE PART OF THE LONG TERM FCST IS THE BEGINNING...
THURSDAY NIGHT...WHEN A COLD FRONT WILL BE MOVING ACROSS THE
FOREAST AREA AND THEN EXITING THE COAST BY SUNRISE IF NOT SOONER.
IT APPEARS THE FRONT WILL BE ACROSS ERN PA AT 00Z FRIDAY...SO WE
HAVE LIKELY POPS FOR THE EVENING AHEAD OF THE FRONT FROM PHL N AND
W AND CHC POPS OVER NJ/DE AFTER MIDNIGHT...TAPERING TO SLGT CHC
OVER PARTS OF ERN PA.

FOR FRIDAY...HIGH PRES WILL BE BUILDING IN ON NW WINDS WITH MUCH
COOLER AND DRIER CONDS. THERE IS PERHAPS A SLIGHT CHC FOR A
SPRINKLE OR LIGHT SHOWER IN STRONG COLD ADVECTION ALOFT OVER THE
POCONOS AND FAR NW NJ...BUT CONFIDENCE IS MARGINAL.

OTRW THE REST OF THE FORECAST LOOKS DRY WITH NEAR OR SLIGHTLY
BELOW NORMAL TEMPS AND RELATIVELY LOW DEWPTS. A STRONG SHRTWV TROF
DIGS ACROSS THE NORTHEAST AND MID-ATLANTIC ON FRIDAY/FRI NIGHT
FOLLOWED BY ANOTHER RE-ENFORCING TROF ON MONDAY. ANOTHER COLD
FRONT IS ASSOCIATED WITH THIS TROF BUT IT WILL BE MOVING FAST AND
NOT LIKELY TO PICK UP MUCH MOISTURE...SO WE HAVE JUST SOME SLIGHT
CHC POPS FOR SUNDAY NIGHT OR POSSIBLE MONDAY MORNING DEPENDING ON
THE TIMING. DRY CONDITIONS CONTINUE FOR THE REST OF MONDAY INTO
MID-WEEK.

A BLEND OF STAT GUIDANCE WAS USED FOR THE MAX/MIN TEMPS.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THROUGH LATE-DAY AND THIS EVENING, VFR CONDITIONS ARE EXPECTED AT
OUR TAF SITES. SCATTERED CUMULUS, WITH BASES AROUND 3500 FEET TO
4500 FEET, WILL BE PRESENT. WINDS WILL CONTINUE TO BE OUT OF THE
SOUTH TO SOUTHWEST AND IN THE 6 TO 10 KNOT RANGE. SOME SCATTERED
SHWRS AND TSTORMS ARE DEVELOPING ALONG THE APPALACHIANS THROUGH
CENTRAL PA. WE EXPECT THIS CONVECTION TO REMAIN TO THE WEST OF
KRDG AND KABE, AND NO PRECIP MENTION IS INCLUDED IN THE TAFS.

TONIGHT...SIMILAR TO LAST NIGHT, WE EXPECT SOME MVFR VISIBILITIES TO
DEVELOP THROUGH THE EARLY MORNING HOURS PRIOR TO DAYBREAK, LASTING
THROUGH ABOUT 13Z. WE BRING THE VSBYS DOWN INTO THE 3 TO 5SM RANGE
DUE TO FOG/HAZE WITH ABUNDANT LOW LEVEL MOISTURE IN PLACE. WINDS
WILL BE LIGHT, GENERALLY AT 6 KNOTS OR LESS, AND WILL BE VARIABLE OR
FAVORING A SOUTH-SOUTHWEST DIRECTION.

THURSDAY...MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON
TO EARLY EVENING. SCATTERED MAINLY LATE-DAY SHWRS/TSTORMS WILL BE
DEVELOPING AHEAD OF A COLD FRONT AND MAY BRING LOWER CIGS/VSBYS AT
TIMES. MUCH OF THE ORGANIZED CONVECTION MAY HOLD OFF UNTIL THURSDAY
EVENING AND NIGHT, AND WE HAVE NOT INCLUDED ANY PRECIP MENTIONS YET
IN THE TAFS.

OUTLOOK...
THURSDAY NIGHT...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A COLD
FRONT PASSAGE WILL RESULT IN LOWER CIGS/VSBYS AT TIMES...MOST
LIKEY BEFORE MIDNIGHT. WINDS WILL SHIFT FROM SW TO NW OVERNIGHT.

FRIDAY THRU SUNDAY...VFR CONDITIONS WILL PREVAIL. GUSTY NW WINDS
WILL OCCUR ON FRIDAY...GUSTS TO 25 KT ARE POSSIBLE.

MONDAY...ANOTHER COLD FRONT WILL MOVE THROUGH MONDAY RESULTING IN
A SW TO NW WIND SHIFT.

&&

.MARINE...
SURFACE HIGH PRESSURE WILL MOVE TO THE EAST AND AWAY FROM OUR
REGION AND COASTAL WATERS THROUGH TONIGHT. A COLD FRONT WILL
APPROACH THE REGION FROM THE WEST DURING THURSDAY, CROSSING THE
COASTAL WATERS LATER THURSDAY NIGHT. FROM TONIGHT THROUGH EARLY
THURSDAY EVENING, WE EXPECT SUB-ADVISORY CONDITIONS FOR OUR
COASTAL WATERS AND DELAWARE BAY, WITH SEAS MAINLY BETWEEN 2 TO 4
FEET FOR OUR COASTAL WATERS AND BETWEEN 1 TO 3 FEET FOR DELAWARE
BAY THROUGH THIS TIMEFRAME. WINDS WILL MAINLY BE OUT OF A SOUTH TO
SOUTHWEST DIRECTION IN THE 10 TO 15 KNOT RANGE, WITH SOME GUSTS TO
AROUND 20 KNOTS DURING THURSDAY. SOME SCATTERED SHWRS/TSTORMS MAY
AFFECT THE WATERS BY LATE THURSDAY INTO THURSDAY NIGHT, BRINGING
THE POTENTIAL FOR REDUCED VISIBILITIES IN HEAVY RAIN, LIGHTNING,
AND LOCALLY STRONG WIND GUSTS.

OUTLOOK...
SCA CONDS ARE POSSIBLE LATE FRIDAY OR FRIDAY NIGHT. HIGH PRESSURE
WILL BUILD IN ACROSS THE FORECAST WATERS RESULTING IN GUSTY NW
WINDS AND HIGHER SEAS WELL OFFSHORE.

&&

.RIP CURRENTS...
LONG PERIOD SWELLS FROM TROPICAL STORM GABRIELLE ARE FORECAST TO
REACH THE COASTS OF DELAWARE AND NEW JERSEY TONIGHT. THE LONG
PERIOD SWELLS ARE ANTICIPATED TO BRING AT LEAST A MODERATE RISK OF
RIP CURRENTS FOR THURSDAY AND THE THREAT MAY LINGER INTO FRIDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...AMC
NEAR TERM...KLINE
SHORT TERM...KLINE
LONG TERM...AMC
AVIATION...AMC/KLINE
MARINE...AMC/KLINE
RIP CURRENTS...
Hazardous weather outlook, Sep 11, 4:26 PM EDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
426 PM EDT WED SEP 11 2013

PAZ054-055-122030-
CARBON-MONROE-
426 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS DURING THURSDAY AFTERNOON AND EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS...HEAVY RAIN AND FREQUENT
LIGHTNING. THE STORM PREDICTION CENTER HAS PLACED THIS AREA IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ060>062-070-071-101>106-122030-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-
PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
426 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

HEAT INDEX VALUES WILL RISE INTO THE MIDDLE OR UPPER 90S IN MOST
AREAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS DURING THURSDAY AFTERNOON AND EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS...HEAVY RAIN AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-NJZ014-024>026-122030-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
426 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS DURING LATE THURSDAY AFTERNOON AND EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS...HEAVY RAIN AND FREQUENT
LIGHTNING.

IN ADDITION, THERE IS AN INCREASING CHANCE FOR A MODERATE RISK OF
RIP CURRENTS ON THURSDAY INTO FRIDAY AS LONG-PERIOD SWELLS FROM
TROPICAL STORM GABRIELLE REACH THE NJ AND DE SHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-470-122030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
426 PM EDT WED SEP 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED NOT AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS DURING LATE THURSDAY AFTERNOON AND EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS...HEAVY RAIN AND FREQUENT
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 11, 7:20 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
720 PM EDT WED SEP 11 2013

PAZ054-120015-
CARBON PA-
720 PM EDT WED SEP 11 2013

...A STRONG THUNDERSTORM WILL AFFECT CARBON COUNTY...

AT 714 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTHWEST OF
HAZLETON...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WAS MOVING
TOWARD TRESCKOW AND OTHER PARTS OF NORTHWESTERN CARBON COUNTY.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 4099 7550 4095 7557 4093 7556 4078 7584
      4084 7592 4092 7600 4100 7575 4102 7574
      4105 7578 4110 7576 4114 7569 4114 7566

FORECASTER:JJM
Special weather statement, Sep 11, 7:35 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
735 PM EDT WED SEP 11 2013

PAZ055-120030-
MONROE PA-
735 PM EDT WED SEP 11 2013

...STRONG THUNDERSTORMS WILL AFFECT MONROE AND NORTHEASTERN CARBON
COUNTIES...

AT 728 PM EDT...A STRONG THUNDERSTORM WAS 13 MILES SOUTHWEST OF
GOULDSBORO...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.

LAT...LON 4126 7513 4124 7512 4116 7515 4114 7508
      4109 7503 4109 7497 4100 7512 4094 7519
      4093 7521 4086 7530 4083 7548 4096 7557
      4099 7550 4113 7565 4123 7554

FORECASTER:JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:20 PM EDTSpecial Weather StatementPHICarbon55 min

Nearby

Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.